Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
180 Doctors are Online

Do not feel emotions while masturbating. Taking vitamins. No improvement. Should I see a doctor?

User rating for this question
Excellent
Answered by

Addiction Medicine Specialist
Practicing since : 2002
Answered : 1486 Questions
Question
Hey Im a 20 year old male and I have a problem that I cannot figure out. When I was 14 I started masturbating a lot. When I turned 17 I noticed I couldnt feel my emotions as good but if I could stop for like a week and a half they would come back and I would be normal. But I got hooked on doing it and couldnt stop. When I turned 18 I started working out a lot while still doing the same thing before and I ended up burning myself out. I tried to do research on what to take to get myself back to normal and started taking vitamins. But that made things worse. Now I really cant feel anything and I need help. When I quit doing everything now and just try to heal I dont I went like a month and nothing happed. I know I should have probably gone to a doctor before now but I cant afford it. Im scared that Ive messed the chemicals in my brain up or something and I will never feel again. Can you help me?
Posted Sat, 3 Aug 2013 in Smoking and Alcohol Addiction
 
 
Answered by Dr. Preeti Parakh 3 hours later
Hi XXXXX,

You feel that masturbating has taken a toll on your body and mind. Some people believe that excessive loss of semen from the body can cause mental and physical weakness. But I would like you to know that masturbation or semen loss from the body because of any other cause has no deleterious effects on the body and mind. You mentioned not being able to feel anything. I would be able to understand your problem better if you can explain what exactly do you mean by it. If you are referring to decreased sexual desire and erection, it can be due to many reasons like drugs and medications or worries. Or you may simply be bored.

Please explain to me what you mean by not being able to feel anything and whether you are on any drugs.

Best wishes,

Dr Preeti Parakh
Above answer was peer-reviewed by
 
Follow-up: Do not feel emotions while masturbating. Taking vitamins. No improvement. Should I see a doctor? 53 minutes later
Im not on any drugs. but i do drink sometimes not very often and never more than 3 so i know thats not the problem. when i burnt myself out i took something called lumiday to try to increase my dopamine levels. when i say i cant feel anything im talking about my emotions. i used to be able to feel and now i can barely feel them at all if that helps. i was also taking a vitamin called Acetyl L-Carnitine. its at walmart WWW.WWWW.WW . i took the lumiday only a month and 3 months of the vitamins stuff. i dont know if thats my problem or not. but my symtoms are i cant remember much and i dont have much energy to do stuff and my head will get hot if i think alot and its hard to focus.
 
 
Answered by Dr. Preeti Parakh 2 hours later
Hi XXXXX,

Thank you for describing your problem in greater detail. Firstly, I would like to reiterate that frequent masturbation does not cause any "burn-out". Secondly, Lumiday contains vitamins and serotonin and on its website, the manufacturer has cautioned against its use in people with depression or other psychiatric and emotional disorders. So I am glad that you have stopped it. You mentioned having low energy levels and poor concentration as well. I would like to know if you are also having poor sleep and loss of appetite. Are you unable to feel only positive emotions like XXXXXXX but can feel negative emotions like sadness and anger? Do you often feel that life is not worth living? Do you feel guilty about masturbation?

If the answer to most of these questions is in affirmative, then I feel you are suffering from depression. Taking a psychiatric consultation and appropriate treatment for the same should help you get back to normal. I do not think there has been a lasting damage to your brain. You will get better with time and please do not fret about having masturbated frequently.

Best wishes.

Dr Preeti Parakh
Above answer was peer-reviewed by
 
Follow-up: Do not feel emotions while masturbating. Taking vitamins. No improvement. Should I see a doctor? 5 hours later
Im saying that i burned myself out by working out to much. i was working out everyday. I cant feel any of my emotions i dont feel sad angry or happy.
 
 
Answered by Dr. Preeti Parakh 2 hours later
Hi XXXXX,

Overexercising causes a burnout which is characterized by loss of interest in working out, fatigue and muscle soreness. I am not aware of it leading to an inability to experience emotions. In my opinion, your problem is not caused by either overexercising or masturbating. The most likely cause seems to me to be depression. Another possibility is excessive use of marijuana, though you haven't mentioned using it.

I feel you will benefit from seeing a psychiatrist who can conduct a detailed mental status examination in person. Till you are able to arrange for a consultation, try this. Continue mild exercise, maybe a jog or a brisk walk. Try to keep busy. Avoid being alone. Eat a healthy and balanced diet. Avoid analyzing your mental state too much. Things will get better with time.

Best wishes.

Dr Preeti Parakh
Above answer was peer-reviewed by
 
Follow-up: Do not feel emotions while masturbating. Taking vitamins. No improvement. Should I see a doctor? 7 hours later
your not understanding im dont need a psychiatrist. my thinking is fine. I dont use drugs. Isnt there a way if i went to a doctor they could run a test to check and see whats going on up there.

Maybe your right the symptoms u said earlier do fit before i started working out and the rest of the stuff has just made my depression worse. could that be the case. If so what should i take for depression.
 
 
Answered by Dr. Preeti Parakh 5 hours later
Hi XXXXX,

If the symptoms mentioned earlier fit, then you are likely to be suffering from depression which, you rightly say, was worsened by other factors. Depression is a very common illness and easily treatable with medications which are both safe and effective. The most commonly used medications belong to a class called SSRIs and include escitalopram, sertraline, fluoxetine etc. When you take any of these, you must keep in mind two things. First, these medications act gradually and so do not stop them within a few days, thinking that it is not working. Second, you should continue the medication for at least a few months after you get well, otherwise there is a higher risk of relapse. Your doctor can decide when you should start tapering off the medicine. These medicines are not habit forming.

There is another option available, if you do not want medication. Cognitive behavior therapy is a short term psychotherapy that is targeted at changing abnormal thoughts and behavior, resulting in a change in abnormal emotions.

The best thing for you would be to consult a psychiatrist so that the best option can be chosen by you. With the right treatment, you will be fine in a few months.

Hope this has been of help. If you have no further queries, you can close the discussion and rate it.

Best wishes for a happy and healthy life!

Dr Preeti Parakh
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Addiction Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor